Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


medication
Jun 8, 2009

I take 3tc efavirens and viddex for 4 years. i have udetectable viral load but my cd4 from 800 the last 3 years came now the last 1.5 year approx 350.i feel well,no symptoms never been ill with aids.When i started the medication my cd4 was approx 450.Are these medication still ok? do i have to change them to something new?

Response from Dr. McGowan

The main effect of the medications is to suppress the virus. That seems to be still active with yuor regimen. Dropping CD4 counts can be due to several factors unrelated to HIV itself. CD4 measurements are very dependant on which laboratory is being used. If you have moved or your doctor has changed to a new lab to run the CD4 count, that can make a difference. Also anything that causes inflammation, such as autoimmune diseases (lupus, rheumatoid arthritis, etc), chronic use of steroids (such as prednisone) for asthma or other diseases, or following a vaccination or acute illness, for example, can lower CD4 counts in the blood. Some medications, such as zidovudine, can suppress the bone marrow, which makes CD4 cells. Videx is unlikely to cause this (although responses were reduced when usual doses of videx were used in combination with tenofovir). Videx can cause mitochondrial toxicity which could cause many side effects, but not specifically CD4 drop. If you have any metabolic side effects (fat loss in the limbs or face, muscle/body aches, chronic fatigue, evidence of "fatty liver", or neuoropathy), then a switch to a new combo may be warranted.

Best,

Joe



Previous
Need of Once Daily
Next
Atripla Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement